Alert archive / Colorado / Special Weather Statements in 2024

Special Weather Statement, NWS Pueblo, CO

May 12, 2024Las Animas County, Colorado

NWS Pueblo, CO issued this special weather statement at May 12, 2024, 12:21 PM MDT for Las Animas County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2024, 12:21 PM MDT (18:21 UTC)
Expired
May 12, 2024, 1:00 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Hail
0.50 in
Wind
40
Spout
Possible

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2024-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2024-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS85 KPUB 121821
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1221 PM MDT Sun May 12 2024
 
COZ074-088-094-121900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1221 PM MDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 100 PM MDT...

At 1221 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 11 miles southeast of Hoehne, or 11
miles east of Trinidad, moving southeast at 15 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds 
         could knock down tree limbs and blow around unsecured 
         objects.

Locations impacted include...
Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3709 10444 3724 10431 3708 10385 3699 10401
      3699 10430
TIME...MOT...LOC 1821Z 302DEG 13KT 3713 10430 

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

kam

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 12, 11:56 AM MDT, 25 minutes earlier. Its key messages:

  • One more round of rain, higher elevation snow, and thunderstorms today before storm departs tonight.
  • Showers are expected each afternoon Monday and Tuesday, with most showers remaining around and along the mountains.
  • Unsettled weather returns for part of the midweek period, with high (60-79%) confidence in widespread precipitation chances, but low (20-39%) confidence in precipitation amounts.
  • Quieter weather is anticipated for the end of the week and start of next weekend.
Area forecast discussion, May 12, 11:56 AM MDT, 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1156 AM MDT Sun May 12 2024

.KEY MESSAGES...

- One more round of rain, higher elevation snow, and
   thunderstorms today before storm departs tonight.

 - Showers are expected each afternoon Monday and Tuesday, with
   most showers remaining around and along the mountains.

 - Unsettled weather returns for part of the midweek period,
   with high (60-79%) confidence in widespread precipitation
   chances, but low (20-39%) confidence in precipitation
   amounts.

 - Quieter weather is anticipated for the end of the week and
   start of next weekend.

&&

.UPDATE...
Issued at 1152 AM MDT Sun May 12 2024

Updated forecast to extend winter weather advisories until 2 pm.
Precip is still wrapping around into the higher elevations of
Pikes Peak. Snow is melting on roadways but still slushy, and
snow is still likely accumulating on grassy areas.

Landspout threat still continues over easter plains, especially
along the boundary that will slowly push southeastward through
the daylight hours. SPC has put far eastern plains into a 2% tor
threat, and the NON SUPERCELL TORNADO PARAMETER on the SPC
mesopage website is starting to peg the SE CO region.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 435 AM MDT Sun May 12 2024

Active morning so far with 17 inches of snow falling in an 9 hour
period at Leadville in Lake county last evening and overnight.
Webcams at Fremont Pass and Leadville shows some heavy snow
accumulations and this area is under the TROWAL/wrap around band of
precipitation along the northern side of the upper low centered
across southwest CO as of 09z. Convective enhancement has helped
precipitation and snow accumulations over-perform as is typical of wet
spring storms. Question will be how much of this will continue
across our area as the upper low pulls eastward and this
precipitation band spreads south and eastward with time. High res
models have been increasing QPF across Fremont and Teller counties
as well as the upper Arkansas river valley. Although loss of heating
would suggest less widespread convective enhancement this morning,
persistent lightning with convective elements continues to percolate
along the front range which is funneling moisture into the central
mountains.  Will follow the trends of the high res models and expand
advisories eastward into portions of Teller and Fremont counties
this morning. Temperatures in Teller county have already dropped to
around freezing and model soundings have been showing the potential
for snow levels to drop to around 8500 feet this morning. Warmth of
ground may mitigate impacts below 9000 feet, but can't rule out some
heavy wet slushy accumulations during the heavier precipitation
rates this morning.  Have limited advisories to the morning hours
for now as snow levels are advertised to rise again this afternoon.
Central mountains will see advisories and warnings continue through
15z and it is possible that extensions of the advisories may be
needed for southern areas through 18z depending on how consolidated
this wrap around band maintains.

Elsewhere will see rain showers across the lower elevations below
9000 feet with lighter snow accumulations across the higher areas of
our southern mountains due to the storm track. Across the plains
today, showers and thunderstorms will redevelop this afternoon with
the potential for a few strong to marginally severe storms across
the far eastern plains towards 21z.  HREF mean CAPE stays below 1000
j/kg with better shear to the east.  But for a any early afternoon
development there is the potential for higher CAPE before the
surface dew point mixes out behind the boundary. Hail up to quarter
size and wind gusts up to 60 mph will be the primary risks.
Depending on the position of the boundary and timing of storm
development, can't rule out a landspout if it can tap some resident
vorticity along a more stationary segment of the boundary. Baca and
Prowers counties may have the best chance for this, albeit this
probability still looks low and mesoscale trends will need to be
monitored closely.

Like yesterday, leaned towards the cooler side of guidance for high
temperatures today where precipitation is likely to affect heating.
Went closer to model blends farther east.  Clearing takes place
overnight so went on the cooler side of guidance for the valleys.
May need to monitor these areas for potential ground fog
development towards morning. -KT

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 435 AM MDT Sun May 12 2024

Monday - Tuesday: The start of the new week will bring some active
weather to south central and southeastern Colorado, with daily
chances of showers. A messy shortwave ridge will drift over the
region, and while no major synoptic forcing is expected with this
feature, minor orographic forcing will continue. This forcing, in
combination with modest moisture still in place, will allow for
showers to blossom each day, particularly along and immediately
around the mountains. And while most precipitation is anticipated to
remain around and along the mountains both days, a weak front from a
wave to the north Tuesday afternoon may help to blossom additional
showers across the eastern plains as it sags southward. Snow showers
are expected for the peaks of the mountains, with rain showers and
thunderstorms expected elsewhere. With all of that said, as diurnal
instability wanes each day, any showers across the region are
expected to weaken and dissipate heading into the overnight hours.
As for temperatures, a warming trend is anticipated. Much of the
area will warm to near to above seasonal temperatures for mid May.

Wednesday - Thursday: For around the midweek period, more active
weather is anticipated for the region. An unsettled pattern will
develop over the area, as two lows/waves try to interact with each
other. Ensemble model guidance is in good agreement about these
features trying to phase with each other, but there is still some
disagreement about timing of the phase and how much they phase
together. Overall, there is high confidence (60-79%) this pattern
will bring more widespread precipitation chances to south central
and southeastern Colorado as the waves pass over the region.
However, given some uncertainty in how these lows/waves will
eventually interact, confidence is low (20-39%) in how much
precipitation falls. With that said though, the gap between the
lowest ensemble model and the highest ensemble model has closed
some, so this could be trend toward a more particular solution, and
hopefully details on that will become more clear over the next few
days. Looking at temperatures, much of the area will cool down to
below seasonal values given the unsettled pattern over the region.

Friday - Saturday: For the end of the week and into the weekend, a
downtick in active weather is expected for south central and
southeastern Colorado. Flow will develop into a more ridging
pattern, and no major sources of forcing are expected to influence
the region. Ensemble model guidance are in relatively good agreement
on this pattern change, though are a bit more flat with the ridging.
With no major forcing, dry conditions are expected for the region,
though an an isolated shower can't be ruled out along the mountains
given weak orographic forcing. Then, as for temperatures, a rebound
to warmer values is expected, as much of the area warms to above
seasonal values for mid May.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1112 AM MDT Sun May 12 2024

Mainly VFR conditions anticipated during the next 24 hours at
all 3 taf sites KPUB, KALS and KCOS. Main concern is we could
see some brief mvfr (bkn030) with passing showers through early
evening. Winds will generally be NW at 15 to 25 knts this
afternoon decreasing this evening.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 2 PM MDT this afternoon for
COZ063-076-081-082.

&&

UPDATE...HODANISH
SHORT TERM...KT
LONG TERM...SIMCOE
AVIATION...HODANISH
Hazardous weather outlook, May 12, 11:24 AM MDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1124 AM MDT Sun May 12 2024

COZ058>089-093>099-131730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1124 AM MDT Sun May 12 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Steady snow over the higher elevations of the greater Pikes Peak
region will dissipate by early afternoon.

The combination of a weak boundary moving slowly southeast across
the plains, relatively weak winds in the lower atmosphere and very
steep lapse rates will allow for the potential for a few landspout
tornadoes to develop over the southeast plains today. The greatest
potential for weak landspout tornadoes will be east of a line from
roughly Eads to Kim. The best time for the landspouts to occur
will be from 1 pm to 7 pm. In addition to the landspout tornado
threat, hail up to the size of quarters and wind gusts to 60 mph
will be possible over the plains.

Over the remainder of the plains, scattered thunderstorms will be
possible, with small hail and gusty winds expected.

The threat of stronger thunderstorms will come to an end after
sunset.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers will increase in coverage both Monday and Tuesday. Snow is
expected along the mountains, with rain showers and thunderstorms
expected elsewhere. The greatest hazard with any thunderstorms will
be lightning and gusty winds.

Unsettled weather prevails during the midweek period Wednesday and
Thursday. More widespread showers and thunderstorms are expected for
the region. There is still some uncertainty in how much
precipitation will fall though.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

Hodanish

In the hours before

Special weather statement, May 12, 10:57 AM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1057 AM MDT Sun May 12 2024

COZ086-089-121730-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
1057 AM MDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROWLEY AND
NORTHEASTERN PUEBLO COUNTIES THROUGH 1130 AM MDT...

At 1056 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Boone, or 22 miles east of Pueblo Airport, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3836 10424 3851 10411 3841 10383 3819 10402
TIME...MOT...LOC 1656Z 303DEG 8KT 3840 10410

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish
Local storm report, May 12, 11:22 AM MDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1122 AM MDT Sun May 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Snow             1 NNW Woodland Park     39.01N 105.06W
05/12/2024  M7.5 Inch        Teller             CO   Trained Spotter

            Still snowing.

&&

mw
Local storm report, May 12, 11:24 AM MDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1124 AM MDT Sun May 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Snow             Florissant              38.95N 105.30W
05/12/2024  E8.0 Inch        Teller             CO   Public

            via social media.

&&

mw
Special weather statement, May 12, 11:28 AM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1128 AM MDT Sun May 12 2024

COZ086-089-121815-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
1128 AM MDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CROWLEY AND EASTERN
PUEBLO COUNTIES THROUGH 1215 PM MDT...

At 1127 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Olney Springs, or 25 miles east of Pueblo Airport,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail. This storm will
         have the potential to produce copious amounts of small hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Olney Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3833 10415 3844 10409 3839 10377 3815 10394
TIME...MOT...LOC 1727Z 299DEG 7KT 3835 10404

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, May 12, 12:15 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1215 PM MDT Sun May 12 2024

COZ089-093-121900-
Crowley County CO-La Junta Vicinity/Otero County CO-
1215 PM MDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO AND SOUTHERN
CROWLEY COUNTIES THROUGH 100 PM MDT...

At 1215 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles north of Crowley, or 28
miles northwest of La Junta, moving southeast at 15 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Ordway, Sugar City, and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3828 10404 3841 10388 3830 10355 3808 10373
TIME...MOT...LOC 1815Z 302DEG 13KT 3831 10387

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, May 12, 12:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1221 PM MDT Sun May 12 2024

COZ074-088-094-121900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1221 PM MDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 100 PM MDT...

At 1221 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 11 miles southeast of Hoehne, or 11
miles east of Trinidad, moving southeast at 15 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3709 10444 3724 10431 3708 10385 3699 10401
      3699 10430
TIME...MOT...LOC 1821Z 302DEG 13KT 3713 10430

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:23 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache27 min
May 12, 12:50 AM MDTWinter Storm WarningPUBChaffee, Lake, Saguache8 hr
May 12, 12:50 AM MDTWinter Weather AdvisoryPUBChaffee, El Paso, Fremont, Teller13 hr
May 12, 10:57 AM MDTSpecial Weather StatementPUBCrowley33 min
May 12, 11:28 AM MDTSpecial Weather StatementPUBCrowley47 min
May 12, 12:15 PM MDTSpecial Weather StatementPUBCrowley45 min
May 12, 12:41 PM MDTSpecial Weather StatementPUBBent34 min
May 12, 1:12 PM MDTSpecial Weather StatementPUBCrowley48 min
May 12, 1:34 PM MDTSpecial Weather StatementPUBBent41 min
May 12, 1:41 PM MDTSpecial Weather StatementPUBKiowa49 min
May 12, 2:17 PM MDTSpecial Weather StatementPUBKiowa28 min
May 12, 2:30 PM MDTSpecial Weather StatementPUBBent30 min
May 12, 2:36 PM MDTSpecial Weather StatementPUBBaca24 min
May 12, 2:42 PM MDTSpecial Weather StatementPUBCrowley33 min
May 12, 2:44 PM MDTSpecial Weather StatementPUBKiowa31 min
May 12, 2:54 PM MDTSpecial Weather StatementPUBProwers36 min
May 12, 2:57 PM MDTSpecial Weather StatementPUBBaca33 min
May 12, 2:59 PM MDTSpecial Weather StatementPUBKiowa31 min
May 12, 3:02 PM MDTSpecial Weather StatementPUBKiowa28 min
May 12, 3:06 PM MDTSpecial Weather StatementPUBBaca24 min
May 12, 3:22 PM MDTSpecial Weather StatementPUB38 min
May 12, 3:25 PM MDTSpecial Weather StatementPUBProwers50 min
May 12, 3:27 PM MDTSpecial Weather StatementPUBBaca48 min
May 12, 3:28 PM MDTSpecial Weather StatementPUBKiowa32 min
May 12, 3:41 PM MDTSpecial Weather StatementPUBKiowa34 min
May 12, 3:59 PM MDTSpecial Weather StatementPUB46 min
May 12, 4:15 PM MDTSpecial Weather StatementPUBProwers30 min

Nearby

Special Weather Statements in Colorado, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.